Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    leg numbness, tingling during workout
    avatar
    kate828 posted:
    I have been experiencing numbness and tingling along the top of my backside all the way down the back of my legs to my feet. I feel like it has something to do with going back to the gym and using the elliptical machine. My legs usually fall asleep towards the end of the 30 min workout and I will usually go up on my toes to relieve it.

    I've found other forums where several people agree to have the same complaint but no solution or explanation.
    Reply
     
    avatar
    Rich Weil, MEd, CDE responded:
    Foot numbness on the Elliptical and it generally happens around 20-25 minutes. First, make sure your shoe laces are not too tight and that your toes have enough room in the toe box to wiggle around. Second, shift your feet on the machine every few minutes and wiggle your toes. These techniques will get blood flowing back to your toes. If all else fails then you may need to get off the machine and walk around for a few minutes. You could do some other machine for a few minutes and then back on the Elliptical if you like.

    As for numbness and tingling from your backside all the way down your legs, that's a different story. It could be from your posture on the machine, but symptoms like this are coming from higher up on your body than just your feet. If this continues then you should consult with your doctor. In the meantime check out the Sports Medicine Community at
    http://exchanges.webmd.com/sports-medicine-exchange


    Helpful Tips

    Ab ExercisesExpert
    As mentioned in the Losing Belly Fat post, you cannot spot reduce, but you can tighten muscles under excess fat. As a result you could ... More
    Was this Helpful?
    58 of 72 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.